Viramune drug treatment
Aug 9, 2007
I have been reading of liver failure cause by Viramune. I am very worried because I just started taking it for 3 weeks now, please tell me more about Viramune. Please, please be honest with me. Thanks
Response from Dr. Conway
Viramune is a non-nucleoside agent that is highly effective when used in combination with two nucleoside drugs in the initial treatment of HIV infection. Some people get a rash as a side effect, and this is completely reversible if the drug is stopped as soon as it is clear that the rash will not go away on its own. Severe liver toxicity can also develop as a result of this drug. However, it almost never happens in women who start treatment with a CD4 count below 250 or men who start treatment with a CD4 count below 400. We do not recommend the use of this drug in patients (men or women) with higher CD4 counts before going on treatment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Will Hpv Always Show Up On Std Test?
- Will Chlamydia Show Up Within 3 Weeks Unprotected Sex?
- Will A Herpes Breakout Always Reoccur In The Same Area?
- What Is The Difference Between Genital Herpes And Cold Sores?
- What Happens When Bacterial Vaginosis Goes Untreated?
- What Are Over The Counter Treatments For Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.